Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 3, 2016, 7:19 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 7:19 PM EDT (23:19 UTC)
- Expired
- May 3, 2016, 7:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 60 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:23 PM EDT | HAIL 1 | 3 Sse Easy Hill, NC | NICKEL TO QUARTER SIZE HAIL NEAR MALLORY CREEK. |
| May 3, 7:34 PM EDT | HAIL 0.75 | 1 Ssw Silver Lake Mobil, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
The text
As transmitted.
908
WUUS52 KILM 032319
SVRILM
NCC019-129-032345-
/O.NEW.KILM.SV.W.0015.160503T2319Z-160503T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
719 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
CENTRAL NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVER LAKE...
OR NEAR WILMINGTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...SOUTH MASONBORO ISLAND...
NORTH MASONBORO ISLAND...FIGURE EIGHT ISLAND...BAYSHORE...OGDEN...
SILVER LAKE...WINDEMERE...MYRTLE GROVE...WILMINGTON INTERNATIONAL
AIRPORT...PORTERS NECK...MAYFAIRE...HIGHTSVILLE...LANDFALL...SEAGATE...
KINGS GRANT...MURRAYVILLE AND MASONBORO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 431 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 42 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3428 7774 3424 7777 3417 7783 3408 7787
3408 7803 3426 7806 3431 7776 3429 7772
TIME...MOT...LOC 2319Z 264DEG 49KT 3418 7796
HAIL...1.00IN
WIND...60MPH
$$
SHK2 follow-up statements
620
WWUS52 KILM 032335
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT TUE MAY 3 2016
NCC019-129-032345-
/O.CON.KILM.SV.W.0015.000000T0000Z-160503T2345Z/
BRUNSWICK NC-NEW HANOVER NC-
735 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN BRUNSWICK AND NORTHWESTERN NEW HANOVER COUNTIES...
AT 734 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNNY MERCER
PIER...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...WRIGHTSVILLE BEACH...SOUTH MASONBORO ISLAND...NORTH
MASONBORO ISLAND...MAYFAIRE...LANDFALL...SILVER LAKE...WINDEMERE...
SEAGATE...MYRTLE GROVE...MASONBORO...KINGS GRANT...NEW HANOVER REGIONAL
MEDICAL CENTER AND CAPE FEAR HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3423 7779 3417 7783 3408 7787 3408 7794
3409 7794 3411 7795 3416 7797 3419 7796
3421 7796 3423 7795 3424 7796 3424 7797
3425 7797 3425 7798 3426 7781 3424 7781
TIME...MOT...LOC 2334Z 264DEG 49KT 3420 7770
HAIL...1.00IN
WIND...60MPH
$$
SHK439
WWUS52 KILM 032343
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT TUE MAY 3 2016
NCC019-129-032353-
/O.EXP.KILM.SV.W.0015.000000T0000Z-160503T2345Z/
BRUNSWICK NC-NEW HANOVER NC-
743 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRUNSWICK AND
NORTHWESTERN NEW HANOVER COUNTIES WILL EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.
LAT...LON 3423 7779 3417 7783 3408 7787 3408 7794
3409 7794 3411 7795 3416 7797 3419 7796
3421 7796 3423 7795 3424 7796 3424 7797
3425 7797 3425 7798 3426 7781 3424 7781
TIME...MOT...LOC 2342Z 264DEG 49KT 3420 7770
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:18 PM EDT, 1 minute earlier.
Area forecast discussion, May 3, 7:18 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 718 PM EDT TUE MAY 3 2016 .SYNOPSIS... SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE THIS EVENING...ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. A COLD UPPER LOW WILL DROP OVER THE CAROLINAS THURSDAY AND FRIDAY...BRINGING COOLER TEMPERATURES AND SCATTERED GUSTY SHOWERS. DRYING AND WARMING WILL FOLLOW INTO THE BEGINNING OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 630 PM TUESDAY...REALLY ONLY ISOLATED COVERAGE OF THUNDERSTORMS UNDERWAY THIS EVENING. WOULD EXPECT THE COVERAGE TO REMAIN LIMITED VIA UPSTREAM RADAR LOOPS AND NEAR TERM GUIDANCE. SOME POSSIBILITY OF VERY LATE ACTIVITY ALONG THE COAST PROBABLY NOT OF THE MAGNITUDE WE SAW THIS MORNING. ONLY MINOR CHANGES WITH THE FIRST EVENING UPDATE. PREVIOUS DISCUSSION FOLLOWS: MUCH AS EXPECTED WE ARE SEEING SOME REGENERATION OF CONVECTION THIS AFTERNOON IN THE AREAS THAT CLEARED THE EARLIEST...AND THUS HEATED UP THE QUICKEST. HOWEVER...THIS ACTIVITY HAS BEEN WEAK TO MODERATE IN SCOPE SO FAR AND THAT IS LIKELY DUE TO THE THOROUGH WORKING OVER THE ATMOSPHERE RECEIVED LAST NIGHT AND THIS MORNING. HOWEVER...THIS IS NOT TO SAY THAT THE THREAT HAS TOTALLY DIMINISHED. WE NOW HAVE THE ENTIRE FORECAST AREA COVERED BY SEVERE THUNDERSTORM WATCH NUMBER 140...WHICH IS GOOD UNTIL 01Z. SOUNDING ANALYSIS SHOWS A RETURN TO A MODERATELY UNSTABLE ATMOSPHERE LATE THIS AFTERNOON AND INTO THE EVENING. THIS IS IN ADDITION TO THE IMPENDING...IF VERY SLOW MOVING...COLD FRONT AND A SERIES OF WEAK UPPER IMPULSES EMBEDDED WITHIN THE DEEPENING 500MB LONGWAVE TROUGH AND A FAVORABLE WIND SHEAR PROFILE. SO...WE WILL BE RAMPING UP POPS THROUGH THE AFTERNOON HOURS...WITH PRECIP POTENTIAL PEAKING LATE THIS AFTERNOON AND INTO THIS EVENING BEFORE TAPERING OFF OVERNIGHT. ANOTHER HALF INCH QPF DOES NOT SEEM UNREASONABLE SHOULD THIS SCENARIO PLAY OUT. WILL ADD SVR WORDING TO THE ZONES TO COVER THE LATEST WATCH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 315 PM TUESDAY...A VERY UNSEASONABLY DEEP UPPER TROUGH WILL DROP SOUTH OVER EASTERN CONUS THROUGH THIS PERIOD WITH THE UPPER COLD POOL SITTING DIRECTLY OVERHEAD BY THURSDAY EVENING. AT THE SURFACE A COLD FRONT WILL VERY SLOWLY PUSH EAST AND OFFSHORE FROM THE FORECAST AREA. THIS WILL MAKE FOR A COOLING TREND...WITH HIGHS IN THE UPPER 70S ON WEDNESDAY DROPPING TO RIGHT AROUND 70 ON THURSDAY. LOWS THURSDAY NIGHT WILL ONLY BE AROUND 50. STEEP LAPSE RATES INDUCED BY THE UPPER COLD POOL WILL ENHANCE PRECIP POTENTIAL...WITH SLIGHT TO LOW CHANCE POPS FOR SHOWERS AND ISOLATED THUNDERSTORMS BOTH DAYS...PRIMARILY DURING THE AFTERNOON. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 315 PM TUESDAY...PERIOD BEGINS WITH OMEGA BLOCK IN PLACE BUT BLOCK IS SHORT LIVED AND BY THE START OF NEXT WEEK MID LEVEL RIDGING TO THE WEST WILL BE HEADING EAST. BEST PRECIP CHANCES WILL BE FRI WHEN MID LEVEL MOISTURE WILL BE HIGHEST. PRESENCE OF ANY MID LEVEL MOISTURE AND THE COLD 5H LOW OVER NC/VA WILL ALMOST CERTAINLY PRODUCE ISOLATED AFTERNOON CONVECTION...BUT THE BEST ACTIVITY MAY END UP NORTH OF THE FORECAST AREA. TEMPERATURES WILL RUN BELOW CLIMO FRI AND FRI NIGHT. PRECIP CHANCES WILL DECREASE FOR THE WEEKEND. THE MID LEVEL LOW WILL BE LIFTING NORTHEAST ON SAT. ALTHOUGH SOME MID LEVEL COLD AIR REMAINS IN PLACE THE LACK OF MID LEVEL MOISTURE AND WEAKENING MID LEVEL LAPSE RATES WILL MAKE AFTERNOON SHOWERS LESS LIKELY. MID LEVELS DRY OUT EVEN MORE ON SUN AS THE 5H RIDGE MOVES EAST AND DOWNSLOPE FLOW/SUBSIDENCE INCREASES. BACKDOOR COLD FRONT TRIES TO DROP IN FROM THE NORTH MON/TUE BUT NOT SURE HOW FAR SOUTH IT WILL MOVE BEFORE STALLING. THERE IS LIMITED POTENTIAL FOR SOME PRECIP ASSOCIATED WITH THE FRONT BUT FOR NOW PLAN TO MAINTAIN DRY FORECAST THROUGH END OF THE PERIOD. TEMPERATURES NEAR SO SLIGHTLY BELOW CLIMO SAT WILL RUN ABOVE CLIMO SUN THROUGH TUE. IF THE COLD FRONT DROPS FARTHER SOUTH THAN EXPECTED TEMPS COULD END UP NEAR CLIMO MON AND MON NIGHT. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... AS OF 00Z...HIGH CONFIDENCE IN PREDOMINANT VFR THIS VALID PERIOD...BUT SHOWERS AND THUNDERSTORMS WILL PRODUCE RESTRICTIONS AT TIMES. SCATTERED THUNDERSTORMS WILL EASE DURING THE NEXT FEW HOURS...AND THE TERMINALS ARE EXPECTED TO REMAIN DRY WITH VFR THE FIRST PART OF THE OVERNIGHT...WITH SW WINDS REMAINING ELEVATED PREVENTING ANY FOG. AFTER MIDNIGHT...A COLD FRONT FROM THE WEST WILL APPROACH AND THIS WILL SPAWN RENEWED CLOUD COVER AND POSSIBLY CONVECTION ONCE AGAIN. BEST CHANCE FOR TSTMS WILL BE AT THE COASTAL TERMINALS...WHERE TEMPO MVFR/-TSRA HAS BEEN INTRODUCED. THIS FRONT WILL MOVE SLOWLY...LIKELY NOT CROSSING OFFSHORE UNTIL AFTER THIS VALID PERIOD...SO THE FORCING ALONG THIS FRONT WILL ALLOW SHOWERS AND THUNDERSTORMS TO PERSIST IN A SCATTERED NATURE THROUGH WEDNESDAY AFTN. THE BEST CHANCE OF THIS WILL CONTINUE TO BE AT THE COAST...AND GUIDANCE HAS DECENT COVERAGE OF SHOWERS AND STORMS ON WEDNESDAY. CONFIDENCE IS LOWER INLAND AND HAVE OPTED NOT TO INCLUDE SHOWERS AFTER DAYBREAK THERE...BUT THIS MAY NEED TO BE ADDED WITH FUTURE TAF ISSUANCES. BRIEFLY HEAVY RAINFALL REDUCING VISIBILITY WILL BE THE PRIMARY HAZARD TO AVIATION OVERNIGHT AND ON WEDNESDAY...AS WINDS WILL BE LIGHT AS THEY FLUCTUATE FROM SW...TO NW...AND THEN BACK TO WEST LATE IN THE TAF PERIOD. EXTENDED OUTLOOK...SCT MVFR IN SHOWERS AND THUNDERSTORMS THU/FRI. VFR SATURDAY AND SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 630 PM TUESDAY...NO CHANGES TO THE COASTAL WATERS FORECAST THIS EVENING. EXPECT SOUTHWEST WINDS OF 10-15 KNOTS AND SEAS OF 2-4 FEET. PREVIOUS DISCUSSION FOLLOWS: SW FLOW WILL CONTINUE OVERNIGHT AS A COLD FRONT ADVANCES UPON THE COASTAL WATERS. FRONT WILL BE SLOW MOVING AND MAY NOT MAKE IT OFFSHORE BY SUNRISE. GREATEST THREAT TO MARINERS OVERNIGHT WILL CONTINUE TO BE FROM SHOWERS AND THUNDERSTORMS...POSSIBLY SEVERE...WITH FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS POSSIBLE. OTHERWISE...EXPECTING SW WINDS OF 10 TO 15 KTS WITH HIGHER GUSTS AND SEAS OF 2 TO 4 FT. SEAS SE OF CAPE FEAR MAY RUN A BIT HIGHER THOUGH...MORE LIKE 3 TO 5 FT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 315 PM TUESDAY...A COLD FRONT WILL VERY SLOWLY MAKE ITS WAY ACROSS THE WATERS ON WEDNESDAY AND WEDNESDAY NIGHT...WITH SW WINDS EARLY IN THE PERIOD ULTIMATELY BECOMING WEST AND NW BY THE END OF THE SHORT TERM. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE PRESENT THROUGH THE PERIOD. THE COLD SURGE FOLLOWING FROPA IS NOT EXPECTED TO BRING ADVISORY CONDITIONS ALTHOUGH WINDS MAY GUST UP TO AROUND 25 KTS IN THE WAKE OF THE COLD FRONT. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 315 PM TUESDAY...WEST TO NORTHWEST FLOW CONTINUES FRI WITH SPEEDS OF 15 TO 20 KT FOR MUCH OF THE DAY. SLOW MOVING SURFACE LOW IN THE MID-ATLANTIC REGION WILL KEEP THE GRADIENT TIGHT INTO SAT. GRADIENT DOES START TO RELAX SAT AFTERNOON AS THE LOW STARTS MOVING OFF TO THE NORTHEAST. REDUCTION IN WIND SPEEDS SAT IS ACCOMPANIED BY A LATE DAY SHIFT TO WEST-SOUTHWEST. SOUTHWEST FLOW CONTINUES SAT NIGHT AND SUN WITH SPEEDS 10 TO 15 KT. SEAS WILL BE TRENDING DOWN AT THE START OF THE PERIOD...DROPPING FROM 2 TO 4 FT FRI AM TO 2 TO 3 FT IN THE AFTERNOON. WEAKENING OFFSHORE FLOW EVENTUALLY DROPS SEAS TO 2 FT OR LESS SAT BUT DEVELOPMENT OF SOUTHWEST FLOW WILL PUSH SEAS BACK TO 2 TO 3 FT SUN. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...REK/SHK SHORT TERM...REK LONG TERM...III AVIATION...JDW MARINE...REK/RJD
Hazardous weather outlook, May 3, 3:01 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 301 PM EDT TUE MAY 3 2016 AMZ250-252-254-256-041915- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-056- 041915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-041915- COASTAL PENDER-COASTAL NEW HANOVER- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-041915- COASTAL BRUNSWICK-COASTAL HORRY- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 5:35 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
535 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 N BARB CREST TRAILER 34.38N 78.71W
05/03/2016 E0.88 INCH COLUMBUS NC TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL COVERING THE GROUND
&&
EVENT NUMBER ILM1600058
WEISSLocal storm report, May 3, 6:10 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 2 SSW WOOTENS CROSSROAD 34.41N 78.75W
05/03/2016 E0.88 INCH COLUMBUS NC TRAINED SPOTTER
NICKEL SIZED HAIL MIXED IN WITH SMALLER PIECES
&&
EVENT NUMBER ILM1600059
WEISSLocal storm report, May 3, 6:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 ESE EVERGREEN 34.41N 78.88W
05/03/2016 COLUMBUS NC 911 CALL CENTER
TREE DOWN ACROSS WALTER SHAW RD.
&&
EVENT NUMBER ILM1600060
RGZLocal storm report, May 3, 6:24 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL HALLSBORO 34.32N 78.60W
05/03/2016 E1.00 INCH COLUMBUS NC 911 CALL CENTER
&&
EVENT NUMBER ILM1600061
RGZSpecial weather statement, May 3, 6:53 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
653 PM EDT TUE MAY 3 2016
NCZ106>110-040000-
INLAND BRUNSWICK-COASTAL PENDER-COASTAL BRUNSWICK-COASTAL NEW
HANOVER-INLAND NEW HANOVER-
653 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BRUNSWICK AND NEW
HANOVER COUNTIES...
AT 653 PM EDT...A STRONG THUNDERSTORM WAS OVER BATARORA...OR 9 MILES
WEST OF LELAND...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...CAROLINA BEACH...WRIGHTSVILLE BEACH...KURE BEACH...
SNOWS CUT...RICH INLET...FIGURE EIGHT ISLAND...SOUTH MASONBORO ISLAND...
NORTH MASONBORO ISLAND...BOILING SPRING LAKES...NORTHWEST...WRIGHTSBORO...
BISHOP...BAYSHORE...OGDEN...SILVER LAKE...PHOENIX...WINDEMERE AND
BATARORA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 423 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 31 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3417 7783 3393 7794 3418 7828 3433 7818
3431 7770
TIME...MOT...LOC 2253Z 292DEG 21KT 3421 7818
IIISpecial weather statement, May 3, 7:11 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT TUE MAY 3 2016
NCZ087-096-032330-
BLADEN-ROBESON-
711 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES...
AT 711 PM EDT...A STRONG THUNDERSTORM WAS OVER ST. PAULS...OR 10 MILES
EAST OF RED SPRINGS...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. PAULS...JEROME...REX...TOLARSVILLE...DUART...ROBESON COMMUNITY
COLLEGE...BARKER TEN MILE...TOBERMORY...PARKTON...RENNERT AND LUMBER
BRIDGE.
THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 22
AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3490 7894 3484 7890 3485 7880 3485 7852
3467 7902 3483 7913 3495 7903
TIME...MOT...LOC 2311Z 239DEG 40KT 3479 7901
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:22 AM EDT | Special Weather Statement | ILM | Robeson | 53 min |
| May 3, 4:16 AM EDT | Special Weather Statement | ILM | Bladen, Robeson | 59 min |
| May 3, 5:16 AM EDT | Special Weather Statement | ILM | Bladen, Columbus, Pender | 59 min |
| May 3, 6:24 AM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, Pender | 51 min |
| May 3, 7:19 AM EDT | Special Weather Statement | ILM | Brunswick, Columbus, New Hanover, Pender | 56 min |
| May 3, 8:59 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover, Pender | 61 min |
| May 3, 10:11 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 3 hr |
| May 3, 4:24 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| May 3, 4:29 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 61 min |
| May 3, 4:43 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 62 min |
| May 3, 5:29 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus | 61 min |
| May 3, 6:29 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 23 min |
| May 3, 6:53 PM EDT | Special Weather Statement | ILM | New Hanover | 67 min |
| May 3, 7:11 PM EDT | Special Weather Statement | ILM | Cumberland | 19 min |
| May 3, 7:23 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 52 min |
| May 3, 7:32 PM EDT | Special Marine Warning | ILM | 58 min | |
| May 3, 7:39 PM EDT | Special Weather Statement | ILM | Hoke | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.